Neuroleptic-induced neutropenia in the elderly.

Published

Journal Article

A case reported here of Haloperidol-induced neutropenia demonstrates one of many important drug reactions to which the elderly may be predisposed. Neuroleptics can lead to neutropenia by toxic or immunologic mechanisms, and it is impossible to predict which patients will sustain this potentially life-threatening reaction. Fever and infection may be the only clue to this blood dyscrasias. The diagnosis of drug-induced neutropenia is largely one of exclusion coupled with the observation of increasing neutrophil counts after cessation of the drug.

Full Text

Duke Authors

Cited Authors

  • Jurivich, DA; Hanlon, J; Andolsek, K

Published Date

  • March 1, 1987

Published In

Volume / Issue

  • 35 / 3

Start / End Page

  • 248 - 250

PubMed ID

  • 3819263

Pubmed Central ID

  • 3819263

International Standard Serial Number (ISSN)

  • 0002-8614

Digital Object Identifier (DOI)

  • 10.1111/j.1532-5415.1987.tb02317.x

Language

  • eng

Conference Location

  • United States